MAUDE Adverse Event Report: MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. TIBIAL, CHECKPOINT, STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 111651
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon further information received on july 12,2023 "patient is doing well.Procedure was completed the following week and checkpoint was removed.", this event meets the criteria of a serious injury due to medical intervention.Reported event: an event regarding user error involving a mako checkpoint was reported.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of the device history records cannot be conducted as the lot/serial number was not reported.Complaint history review: a complaint history review cannot be conducted as the lot/serial number was not reported.Conclusions: it was reported that femoral checkpoint was left in patient.Procedure was completed to remove the checkpoint.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.H3 other text : device not returned.
 
Event or Problem Description
Patient was having a mako tha.Once cup was implanted the patient had a suspected pulmonary embolism.Surgeon closed wound to reposition patient so they could be assessed.Surgery was then called off.Femoral checkpoint was left in the patient.Surgeon was aware of this at the time and didn¿t want to reopen the wound to take it out.Update per response: "patient is doing well.Procedure was completed the following week and checkpoint was removed.".
 
Additional Manufacturer Narrative
Reported event: an event regarding user error involving a mako checkpoint was reported.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a review of the device history records cannot be conducted as the lot/serial number was not reported.-complaint history review: a complaint history review cannot be conducted as the lot/serial number was not reported.Conclusions: it was reported that femoral checkpoint was left in patient.Procedure was completed to remove the checkpoint.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description

Brand Name
TIBIAL, CHECKPOINT, STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17332872
Report Number3005985723-2023-00115
Device Sequence Number6608079
Product Code OLO
UDI-Device Identifier00848486001353
UDI-Public00848486001353
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111651
Device Catalogue Number111651
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer07/16/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale